What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 9, 1:10 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 9, 1:10 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Huntsville AL
210 PM CDT Sat Jul 9 2022
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Tonight)
Issued at 210 PM CDT Sat Jul 9 2022
Temperatures have recovered quickly over the TN Valley, after
showers and thunderstorms pushed through the area this morning.
Temps as of 2 PM are generally in the upper 80s to lower 90s and
expect another hour or two of heating to allow max temperatures to
reach the lower to mid 90s across much of the area. Heat indices
will top out around 100 to 105 for most of the area, thanks to
dewpoints rising into the mid to upper 70s.
Isolated thunderstorms have begun to develop across the region
this afternoon as areas reach their convective temperatures. A
cold front continues to move slowly to the south-southeast and is
expected to move through our area during the late afternoon and
early evening hours. As we continue to warm this afternoon and
instability climbs above 2000 j/kg, the coverage of thunderstorms
is expected to increase, especially along the cold front. Any
thunderstorms that do develop will have the potential to produce
damaging wind gusts and locally heavy rainfall. Storms should move
south of the area and dissipate late the evening as the cold front
moves south of the area, leaving dry conditions across the area
after midnight. Overnight lows will be on the mild side, with
persistent cloud cover in place, and expect lows in the lower 70s.
&&
.SHORT TERM...
(Sunday through Tuesday)
Issued at 210 PM CDT Sat Jul 9 2022
High pressure will settle across the region on Sunday as an upper
level trough moves east of the area. Mostly cloudy skies in the
morning will become mostly clear by the afternoon, allowing for
plentiful sunshine during our peak heating hours. Temps will be a
few degrees cooler on Sunday, bringing an end to heat indices in
the triple digits. However, it's still Summer and highs will warm
into the upper 80s across much of the area. Upper ridging will
build into the area during the start of the new work week, while
surface winds begin to veer to the south. Temps will slowly warm
each day, with highs back in the lower to mid 90s by Tuesday and
triple digit heat indices during the afternoon hours. An increase
in moisture on Tuesday, along with warmer afternoon temps, will
bring isolated thunderstorms into the forecast, mainly during the
afternoon hours.
&&
.LONG TERM...
(Tuesday night through Saturday)
Issued at 210 PM CDT Sat Jul 9 2022
The TN Valley will be between two disturbances at the start of
the long term period, a broad trough to our north and a closed low
along the central Gulf of Mexico. While the ridge builds eastward
on Tuesday, the trough to our north will amplify, causing the
ridge to dampen and move back to the west. As the northern trough
amplifies, it will begin to phase with the low along the Gulf on
Wednesday. A cold front associated with the attendant surface low
will move southward and through the area late on Wednesday, though
forecast models aren't very consistent on how far the cold front
moves before dissipating. Regardless, moisture will be abundant
and the synoptic lift associated with the front and upper trough
will be enough to allow numerous showers and thunderstorms to
develop during the afternoon and continue through the evening
hours. The axis of the trough will shift east of the area on
Thursday, with northerly flow bringing drier air into the region
and bringing an end to shower and thunderstorm chances. Ridging
will then build into the region on Friday and persist through
Saturday.
Temperatures will be near seasonal norms through the period, with
highs in the upper 80s to lower 90s and overnight lows in the
lower 70s. Although hot, and typical for July, heat indices are
expected to remain below 100 degrees through the rest of the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Jul 9 2022
VFR conditions will start the forecast period at the KMSL and KHSV
terminals, with VFR conditions persisting through much of the
afternoon and evening hours. Thunderstorms will become probable
during the late afternoon hours, though confidence is low on the
exact timing of this activity. Based on the latest guidance, the
best chance for storms to impact the terminals will be between 21Z
and 01Z, with storms tapering off after 01Z. Ceilings will begin
to lower as a cold front moves through the area, with MVFR cigs
expected to impact the terminals by 08Z and persisting through at
least 15Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ001>008-016.
TN...None.
&&
NEAR TERM...73
SHORT TERM....73
LONG TERM....73
AVIATION...73
Hazardous weather outlook, Jul 9, 1:21 PM CST, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
221 PM CDT Sat Jul 9 2022
ALZ001>008-016-101930-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Cullman-
221 PM CDT Sat Jul 9 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama and northwest Alabama.
.DAY ONE...This afternoon and tonight.
Scattered to numerous thunderstorms are expected this afternoon and
evening, before tapering off after sunset. Any thunderstorm that
develops will be capable of producing wind gusts up to 60 mph and
locally heavy rainfall.
Additionally, please listen to NOAA Weather Radio or go to
weather.gov on the Internet for more information about the following
hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms are possible during the afternoon hours on Tuesday
through Wednesday, with the best chances occurring on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ALZ009-010-TNZ076-096-097-101930-
Jackson-DeKalb-Moore-Lincoln-Franklin TN-
221 PM CDT Sat Jul 9 2022
This Hazardous Weather Outlook is for northeast Alabama and
southern middle Tennessee.
.DAY ONE...This afternoon and tonight.
Scattered to numerous thunderstorms are expected this afternoon and
evening, before tapering off after sunset. Any thunderstorm that
develops will be capable of producing wind gusts up to 60 mph and
locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms are possible during the afternoon hours on Tuesday
through Wednesday, with the best chances occurring on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 1:59 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
259 PM CDT Sat Jul 9 2022
ALZ007-008-016-092030-
Marshall AL-Morgan AL-Cullman AL-
259 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of west central
Marshall...northeastern Cullman and southeastern Morgan Counties
through 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Arab, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arab, Baileyton, Ryan Crossroads, Joppa, Eddy and Hulaco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3429 8672 3439 8672 3441 8649 3425 8650
3425 8653
TIME...MOT...LOC 1959Z 274DEG 15KT 3433 8664
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
09Special weather statement, Jul 9, 2:03 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
303 PM CDT Sat Jul 9 2022
ALZ003-092030-
Franklin AL-
303 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of south central
Franklin County through 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Belgreen, or 13 miles east of Red Bay, moving east at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville, Hodges, Isbell, Duketon, Spruce Pine, Rockwood and
Little Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3433 8799 3444 8798 3448 8772 3431 8773
TIME...MOT...LOC 2003Z 274DEG 15KT 3438 8791
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
09Special weather statement, Jul 9, 2:05 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
305 PM CDT Sat Jul 9 2022
ALZ001-002-092030-
Lauderdale AL-Colbert AL-
305 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of south central
Lauderdale and south central Colbert Counties through 330 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Tuscumbia, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Littleville, Red Rock,
Posey Loop, Pride Landing, New Bethel and Colbert Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3466 8793 3476 8792 3480 8765 3457 8766
TIME...MOT...LOC 2005Z 274DEG 15KT 3471 8783
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
09Special weather statement, Jul 9, 2:15 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Huntsville AL
315 PM CDT Sat Jul 9 2022
ALZ001-002-092045-
Lauderdale AL-Colbert AL-
315 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northwestern
Lauderdale and northwestern Colbert Counties through 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
J P Coleman State Park, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waterloo, Riverton and Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8796 3500 8791 3481 8799 3488 8810
3489 8810 3492 8816 3496 8817 3500 8821
3501 8820
TIME...MOT...LOC 2015Z 287DEG 16KT 3499 8811
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Special weather statement, Jul 9, 2:27 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Huntsville AL
327 PM CDT Sat Jul 9 2022
ALZ016-092100-
Cullman AL-
327 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of west central Cullman
County through 400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nesmith, or 10 miles west of Cullman, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cullman, Good Hope, Dodge City, Phelan, Logan, Crane Hill and Smith
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 8711 3418 8709 3417 8680 3398 8686
TIME...MOT...LOC 2027Z 281DEG 16KT 3412 8701
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Special weather statement, Jul 9, 2:33 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Huntsville AL
333 PM CDT Sat Jul 9 2022
ALZ008-092100-
Marshall AL-
333 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of central Marshall
County through 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arab, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albertville, Guntersville, Arab, Douglas, Union Grove, High Point,
Horton, Rabbit Town, Hyatt and Lake Guntersville St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3420 8640 3424 8644 3426 8644 3426 8646
3427 8645 3429 8646 3429 8648 3430 8648
3430 8653 3440 8648 3441 8616 3414 8628
TIME...MOT...LOC 2033Z 287DEG 12KT 3433 8645
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09